EconPapers    
Economics at your fingertips  
 

GMM identification and estimation of peer effects in a system of simultaneous equations

Xiaodong Liu

Journal of Spatial Econometrics, 2020, vol. 1, issue 1, 1-27

Abstract: Abstract This paper considers the identification and estimation of network models with agents interacting in multiple activities. We establish the model identification using both linear and quadratic moment conditions. The quadratic moment conditions exploit the correlation of individual decisions within and across different activities, and provide an additional channel to identify peer effects. Combining linear and quadratic moment conditions, we propose a general GMM framework for the estimation of simultaneous equations network models. The GMM estimator improves the asymptotic efficiency of the existing IV-based linear estimators in the literature. Simulation experiments show that the GMM estimator performs well in finite samples.

Keywords: Social networks; Quadratic moment conditions; Efficiency; Many-instrument bias (search for similar items in EconPapers)
JEL-codes: C31 C36 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://link.springer.com/10.1007/s43071-020-0001-4 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jospat:v:1:y:2020:i:1:d:10.1007_s43071-020-0001-4

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/43071

DOI: 10.1007/s43071-020-0001-4

Access Statistics for this article

Journal of Spatial Econometrics is currently edited by Giuseppe Arbia, Lung Fei Lee and James LeSage

More articles in Journal of Spatial Econometrics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2024-03-31
Handle: RePEc:spr:jospat:v:1:y:2020:i:1:d:10.1007_s43071-020-0001-4